

NATIONAL HCP COALITION ANNUAL MEETING

October 5 - 7, 2021 Virtual Meeting

AGENDA

DAY 1

Tuesday, October 5

9:30 am - 3:30 pm PDT

ALL TIMES IN PACIFIC DAYLIGHT TIME

9:30 am Annual Meeting Opens

Join conference in Remo to set up your profile and find your table.

10:00 am Welcome

Abigail Fateman, Program Committee Chair, East Contra Costa County HCP, CA

Opening Remarks from the National HCP Coalition President Commissioner Valerie Covey, National HCP Coalition President,

Williamson County HCP, TX

10:25 am Introductory Remarks

National HCP Coalition: Why Are We Here?

Mark Kramer

The Nature Conservancy, Director of Federal External Affairs, CA Chapter

Presentation followed by Q&A

Facilitator: Abigail Fateman, East Contra Costa County HCP, CA

10:35 am Break (10 minutes)

10:45 am Renewable Energy HCPs

Presentation followed by Q&A

Facilitator: Leo Lentsch, Civil & Environmental Consultants, Inc. (CEC), PA

Brief history: Use of HCPs by the Renewable Energy Industry

Leo Lentsch, CEC, SC

Pruning the Scope of Analysis for Wind HCP Covered Activities

Amanda Aurora, SWCA, TX

Challenges of the Lesser Prairie Chicken HCP for Renewable Energy

Wayne Walker, Common Ground Capital LLC, OK

The Science Behind Wind Energy HCPs

Karen Tyrell, PhD, Western EcoSystems Technology, TN



DAY 1

Tuesday, October 5

9:30 am - 3:30 pm PDT

ALL TIMES IN PACIFIC DAYLIGHT TIME

11:55 pm Break (15 minutes)

12:10 pm **HCP Amendments and Renewals**

Presentations followed by Q&A

Facilitator: Terah Donovan, Environmental Science Associates, CA

Overview of the HCP Amendment and Permit Renewals Process

David Zippin, PhD, ICF, CA

Coachella Valley MSCP Amendment
Katie Barrows, Coachella Valley HCP, CA

12:50 pm Break (15 minutes)

1:05 pm Highlighted HCP

Presentations followed by Q&A

Facilitator: Heather Dyer, Upper Santa Ana River HCP, CA

Placer County Conservation Plan – HCP/NCCP and More!

Gregg McKenzie, Placer County HCP, CA

1:25 pm USFWS Updates from Headquarters

Presentations followed by Q&A

Facilitator: Heather Dyer, Upper Santa Ana River HCP, CA

Latest from USFWS Leadership

Gary Frazer, Assistant Director – Ecological Services, U.S. Fish and Wildlife Service

Washington, DC

U.S. Fish and Wildlife Service Update

Trish Adams, National Habitat Conservation Planning Coordinator, U.S. Fish and

Wildlife Service, VA

Section 6 Grants Update

Kelly Niland, Grants Administrator, U.S. Fish and Wildlife Service, VA

2:15 pm Wrap Up and Social Hour

Abigail Fateman, Program Committee Chair, East Contra Costa County HCP, CA

3:30 pm Social Hour End



DAY 2

Wednesday, October 6, 2021

9:30 am - 3:30 pm PDT

ALL TIMES IN PACIFIC DAYLIGHT TIME

9:30 am Annual Meeting opens

Join the Annual Meeting in Remo to set up your profile and find a table.

10:00 am Welcome

Abigail Fateman, Program Committee Chair, East Contra Costa County HCP, CA

Report from NHCPC Board of Directors: Coalition Year in Review

Terah Donovan, Board Secretary, ESA, CA

10:15 am **Keynote Speaker: Lynn Scarlett**

The Nature Conservancy, Chief External Affairs Officer

Thinking Big, Acting Smart, Working Together--The Potential of Habitat

Conservation Plans

Presentation followed by Q&A

Facilitator: Abigail Fateman, East Contra Costa County HCP, CA

11:00 am Break (10 minutes)

11:10 am Highlighted HCPs

Presentations followed by Q&A

Facilitator: Chris Chaput, Thurston County HCP, WA

Fur trapping – Lynx incidental trapping in Maine

Mark McCollough, USFWS, ME

Piping plover and beach use –Massachusetts

Susi von Oettingen, USFWS, MA

Carolyn Mostello, Massachusetts Division of Fisheries and Wildlife, MA

Prairie Dog HCP, UT

Barbara Sugarman, Utah Division of Wildlife Resources, UT

12:10 pm Break (10 minutes)



DAY 2

Wednesday, October 6, 2021

9:30 am - 3:30 pm PDT

ALL TIMES IN PACIFIC DAYLIGHT TIME

12:20 pm Monitoring and Adaptive Management

Presentations followed by Q&A

Facilitator: Rebecca Pfaller, Florida Fish and Wildlife Commission, FL

Part I. Development of the Upper Santa Ana River Comprehensive Adaptive

Monitoring and Management Program (CAMMP)

Heather Dyer and Joanna Gibson, Upper Santa Ana River HCP, CA

Part II. Building a Data Management and Reporting Portal for the Upper Santa Ana

River CAMMP

Scott Fleury, ICF, CA

Incorporating Climate Change Adaptation into Natural Resource Management

Plans

Betsy Miller, Upper Santa Ana River Wash HCP, CA

1:20 pm Break (10 minutes)

1:30 pm Innovative Monitoring Techniques

Presentations followed by Q&A

Facilitator: Clifton Ladd, Blanton and Associates, TX

eDNA: Molecular Detection of Cryptic Species and Applications

Dan Chase, Resource Environmental Solutions, CA

Gregory Schumer, Genidaqs, CA Scott Blankenship, Genidaqs, CA

The Nosey Business of Conservation Biology

Skye Standish, Wildlife Research Scientist and Detection Dog Handler, CA

Audio Monitoring Technologies Enhance Management Data Necessary for

Conservation Stewardship

Michael R.J. Forstner, Texas State University, TX

2:40 pm Closing Remarks from the NHCPC President and Social Hour

Commissioner Valerie Covey, National HCP Coalition President, Williamson County

HCP, TX

3:30 pm Social Hour End



DAY 3, Members Only Business Session Thursday, October 7

9:30 am - 2:00 pm PDT

ALL TIMES IN PACIFIC STANDARD TIME

9:30 am **Business Meeting opens**

Join conference in Remo to set up your profile and find your table.

10:00 am Welcome

Abigail Fateman, Program Committee Chair, East Contra Costa County HCP, CA

Opening Remarks from the National HCP Coalition President

Commissioner Valerie Covey, National HCP Coalition President

Williamson County HCP, TX

Meet the NHCPC Board of Directors

- Board of Directors Election
- Approve Bylaws
- 2022 Priorities
- Website and LinkedIn
- General comments from members

11:15 am Break (10 minutes)

11:25 am **HCP Improvement Committee**

Paola Bernazzani, ICF, OH, and Lucas Bare, ICF, CO, Committee Co-Chairs Additional Speakers: Scott Fleury, Kirsten Wallace, Leigh Salomon, and Laura Coley

Eisenberg

- Report from HCP Improvement Committee:
 - Best Practices
 - HCP Database
- Input from National Committee on 2022 Priorities

12:10 pm Break (10 minutes)

12:20 pm Government Relations Committee

Dave Ramey, Kadesh & Associates, DC, Committee Chair

Mark Kramer, The Nature Conservancy, CA Drew Tatum, Innovative Federal Strategies, DC

12:50 pm Closing Remarks

Abigail Fateman, Program Committee Chair, East Contra Costa County HCP, CA

1:30 pm Meeting Venue Closes